Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Stepsize restrictions for stability of one-step methods in the numerical solution of initial value problems

Author: M. N. Spijker
Journal: Math. Comp. 45 (1985), 377-392
MSC: Primary 65L20; Secondary 65M10
MathSciNet review: 804930
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper deals with the analysis of general one-step methods for the numerical solution of initial (-boundary) value problems for stiff ordinary and partial differential equations. Restrictions on the stepsize are derived that are necessary and sufficient for the rate of error growth in these methods to be of moderate size. These restrictions are related to disks contained in the stability region of the method, and the errors are measured with arbitrary norms (not necessarily generated by an inner product).

The theory is illustrated in the numerical solution of a diffusion-convection problem where the error growth is measured with the maximum norm.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L20, 65M10

Retrieve articles in all journals with MSC: 65L20, 65M10

Additional Information

Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society